Alert archive / Oklahoma / Freeze Warnings in 2011
Freeze Warning 6, NWS Tulsa, OK
NWS Tulsa, OK issued this freeze warning at Oct 27, 2011, 3:58 PM CDT for 9 counties in Oklahoma; 4 counties in Arkansas. It took effect at Oct 28, 2011, 4:00 AM CDT. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2011, 3:58 PM CDT (20:58 UTC)
- In effect from
- Oct 28, 2011, 4:00 AM CDT
- Expired
- Oct 28, 2011, 3:53 AM CDT
- In force
- Issued by
- NWS Tulsa, OK
Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Craig County, OK, Delaware County, OK, Mayes County, OK, Nowata County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 61 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.0 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 792 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -187 m²/s²
- 0-3 km storm-relative helicity
- -70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
935 WWUS74 KTSA 272058 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 358 PM CDT THU OCT 27 2011 ARZ001-002-010-011-OKZ054>059-061>063-069-281000- /O.NEW.KTSA.FZ.W.0006.111028T0900Z-111028T1500Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-OSAGE-WASHINGTON OK-NOWATA- CRAIG-OTTAWA-PAWNEE-ROGERS-MAYES-DELAWARE-ADAIR- 358 PM CDT THU OCT 27 2011 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 10 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FRIDAY MORNING... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...WASHINGTON...ADAIR...CRAIG...NOWATA...PAWNEE... OTTAWA...DELAWARE...ROGERS...MAYES AND OSAGE. IN ARKANSAS...BENTON...WASHINGTON...CARROLL AND MADISON. HAZARDOUS WEATHER... * SKIES WILL CLEAR LATER ON TONIGHT AND WITH LIGHT WINDS TEMPERATURES ARE EXPECTED TO FALL DOWN TO NEAR OR SLIGHTLY BELOW FREEZING IN SOME SPOTS. IMPACTS... * THESE CONDITIONS WILL KILL PLANTS AND OTHER TENDER VEGETATION THAT ARE LEFT OUTDOORS OR UNPROTECTED. EXTRA CARE SHOULD BE TAKEN FOR OUTDOOR PETS. DEFINITION... * A FREEZE WARNING MEANS FREEZING TEMPERATURES WILL OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... * PRECAUTIONS SHOULD ALSO BE TAKEN TO PROTECT SMALL PLANTS AND TENDER VEGETATION. && $$
1 follow-up statement
309 WWUS74 KTSA 280853 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 353 AM CDT FRI OCT 28 2011 ARZ001-002-010-011-OKZ054>059-061>063-069-281000- /O.CAN.KTSA.FZ.W.0006.111028T0900Z-111028T1500Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-OSAGE-WASHINGTON OK-NOWATA- CRAIG-OTTAWA-PAWNEE-ROGERS-MAYES-DELAWARE-ADAIR- 353 AM CDT FRI OCT 28 2011 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TULSA HAS CANCELLED THE FREEZE WARNING... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...OSAGE...WASHINGTON...ADAIR...CRAIG...NOWATA... PAWNEE...OTTAWA...ROGERS...MAYES AND DELAWARE. IN ARKANSAS...BENTON...WASHINGTON...MADISON AND CARROLL. * TEMPERATURES HAVE REMAINED ABOVE FREEZING ACROSS MOST OF THE REGION THIS MORNING. A FEW ISOLATED AREAS COULD STILL SEE TEMPERATURES FALL TO NEAR FREEZING BY SUNRISE...HOWEVER A WIDESPREAD HARD FREEZE IS NOT EXPECTED. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this freeze warning went out at Oct 27, 3:48 PM CDT, 10 minutes earlier.
Area forecast discussion, Oct 27, 3:48 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
348 PM CDT THU OCT 27 2011
.DISCUSSION...
PV MAX OVER THE TX PANHANDLE MOVING QUICKLY EAST. LARGE SWATH OF
RAIN AND ISOLATED THUNDER WILL SPREAD EAST ACROSS SOUTHEAST OK AND
WEST CENTRAL AR THIS EVENING. PRECIP SHOULD BE PRETTY MUCH OVER BY
06Z AS THE WAVE MOVES EAST. SKIES WILL GRADUALLY CLEAR FROM NW TO
SE TONIGHT. TEMPS WILL ARE FORECAST TO DROP NEAR FREEZING TONIGHT
ACROSS THE NORTH NEAR THE KS/MO BORDER WHERE SKIES WILL CLEAR THE
QUICKEST. AS A RESULT...A FREEZE WARNING WILL BE POSTED FOR
TONIGHT. FARTHER TO THE SOUTH WHERE THE LOW LVL MOISTURE IS DEEPER
PER NAM BUFKIT SOUNDINGS...SOME FOG MAY DEVELOP TOWARD MORNING
AFTER THE SKIES CLEAR LATE. ANOTHER CLEAR AND CALM NIGHT BENEATH
THE SURFACE RIDGE FRIDAY NIGHT SUGGEST POTENTIAL FOR FREEZE IS
EVEN BETTER THEN.
THE ECMWF HAS FINALLY COME AROUND TO THE REST OF THE PACK
REGARDING THE NEXT SHORTWAVE TROUGH TO MOVE THROUGH THE PLAINS
LATE IN THE WEEKEND AND EARLY NEXT WEEK. A PROGRESSIVE...OPEN WAVE
WILL SLIDE ACROSS THE PLAINS MAINLY TO OUR NORTH AND WILL BE DRY.
THE GFS AND ECMWF ARE IN SURPRISING AGREEMENT WITH THE NEXT WAVE
TO MOVE INTO THE PLAINS FOR THE MIDDLE OF NEXT WEEK. BOTH MODELS SHOW
VERY SIMILAR TIMING TO THE NEXT FRONT TO MOVE IN LATE TUESDAY AND
WEDNESDAY. RAIN CHANCES HAVE BEEN SHIFTED BACK IN TIME TO TUESDAY
NIGHT AND WEDNESDAY AND INCREASED TO LOW CHANCE BASED ON THE GOOD
AGREEMENT.
LACY
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 35 62 35 67 / 20 0 0 0
FSM 42 62 36 67 / 80 0 0 0
MLC 39 62 36 68 / 90 0 0 0
BVO 32 63 31 68 / 10 0 0 0
FYV 32 57 30 63 / 20 0 0 0
BYV 36 58 33 63 / 20 0 0 0
MKO 38 62 35 67 / 30 0 0 0
MIO 33 61 33 66 / 10 0 0 0
F10 38 62 37 67 / 40 0 0 0
HHW 41 63 36 68 / 90 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FREEZE WARNING FROM 4 AM FRIDAY TO 10 AM FRIDAY FOR OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ061-OKZ062-OKZ063-
OKZ069.
AR...FREEZE WARNING FROM 4 AM FRIDAY TO 10 AM FRIDAY FOR ARZ001-
ARZ002-ARZ010-ARZ011.
&&
LONG TERM....30/16Hazardous weather outlook, Oct 27, 12:58 PM CDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1258 PM CDT THU OCT 27 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-281000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1258 PM CDT THU OCT 27 2011 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HEAVY RAIN. RISK...LIMITED. AREA...ALONG AND SOUTH OF INTERSTATE 40. ONSET...ONGOING THROUGH THE EVENING. DISCUSSION... A LARGE AREA OF RAIN...AT TIMES MODERATE TO HEAVY...WILL CONTINUE ACROSS AREAS TO THE SOUTH AND EAST OF INTERSTATE 44 FOR MUCH OF THE AFTERNOON AND INTO THE EVENING HOURS. THE HEAVIEST RAIN WILL LIKELY BE CONFINED TO THE AREA ALONG AND SOUTH OF THE INTERSTATE 40 CORRIDOR. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY THROUGH MONDAY...NO HAZARDS. TUESDAY...HIGH WIND POTENTIAL. WEDNESDAY...NO HAZARDS. EXTENDED DISCUSSION... HIGH PRESSURE WILL MOVE ACROSS THE AREA...WITH A LIGHT FREEZE POSSIBLE ACROSS PARTS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS BOTH FRIDAY AND SATURDAY MORNINGS. A GRADUAL WARMING TREND WILL ENSUE OVER THE WEEKEND...WITH TEMPERATURES RETURNING CLOSER TO SEASONAL NORMALS. THE NEXT UPPER SYSTEM SHOULD IMPACT THE REGION JUST BEYOND THIS FORECAST. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
Nearby
Freeze Warnings in Oklahoma, 2011Freeze Warnings in Arkansas, 2011Every freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.